MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP DHHS(TM) IMPACTOR CAP; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP DHHS(TM) IMPACTOR CAP; GUIDE
Model Number 338.348
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the barrel plate wouldn't seat over blade and both impactor cap tip broke in the process.I'm not sure which one was at fault so i will give you the numbers for them all.Nothing was left in the patient.Ended up removing everything and using cannulated screws.The procedure was successfully completed with an unknown number of surgical delays.The patient outcome is unknown.This complaint involves five (5) devices.This report is for (1) lcp® dhhs(tm) impactor cap.This report is 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d11: concomitant product added to complaint investigation summary background: 12/15/2020: updated event description: it was reported that on an unknown date, the barrel plate wouldn¿t seat over blade and both impactor cap tip broke in the process.I¿m not sure which one was at fault so i will give you the numbers for them all.Nothing was left in the patient.Ended up removing everything and using cannulated screws.The procedure was successfully completed with an unknown number of surgical delay.The patient outcome is unknown.This complaint involves five (5) devices.H3, h4, h6: device history lot part number: 338.348 lot number: 4673565 date of manufacture: 12/12/2003 place of manufacture: brandywine part expiration date: n/a (nonsterile) list of non-conformances: none device history batch null, device history review description of dhr review: no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Investigation flow: damage visual inspection: the lcp dhhs (tm) impactor cap (p/n: 338.348, lot #: 4673565) was returned and received at us cq.Upon visual inspection, it was observed that the cap was broken and the broken fragments were not returned.No other issues were observed with the returned device.Device failure/defect was identified.Dimensional inspection: the outer diameter of the impactor cap close to the broken part was measured to be within specification.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed impactor cap: 338_348, rev.D/b complaint was confirmed.The device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the lcp dhhs (tm) impactor cap (p/n: 338.348, lot #: 4673565).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP DHHS(TM) IMPACTOR CAP
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11079908
Report Number2939274-2020-05735
Device Sequence Number3000377
Product Code FZX
UDI-Device Identifier10886982193438
UDI-Public(01)10886982193438
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.348
Device Catalogue Number338.348
Device Lot Number4673565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/15/2021
01/25/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/22/2021
01/26/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130 DEG LCP® DHHS(TM) SDEPLT-SRT BRL 2 HLS.; 130 DEG LCP® DHHS(TM) SDEPLT-SRT BRL 2 HLS.; DHHS HELIX BLADE 75MM-STERILE.; DHHS HELIX BLADE 75MM-STERILE.; DHHS HELIX BLADE 85MM-STERILE.; DHHS HELIX BLADE 85MM-STERILE.; LCP® DHHS(TM) IMPACTOR CAP.; LCP® DHHS(TM) IMPACTOR CAP.; LCP® DHHS(TM) IMPACTOR CAP.
Outcome Attributed to Adverse Event Required Intervention;